Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 27, 2012, 1:26 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 27, 2012, 2:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 1:26 AM EST (06:26 UTC)
- In effect from
- Jan 27, 2012, 2:00 AM EST
- Expired
- Jan 27, 2012, 5:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
938 WWUS72 KCAE 270626 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 126 AM EST FRI JAN 27 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM THIS AFTERNOON... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 271430- /O.NEW.KCAE.LW.Y.0004.120127T0700Z-120127T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 126 AM EST FRI JAN 27 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...WINDY CONDITIONS ON AREA LAKES. * TIMING...THROUGH 5 PM THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS...SHIFTING WEST THIS AFTERNOON. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
342 WWUS72 KCAE 271134 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 634 AM EST FRI JAN 27 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM THIS AFTERNOON... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 272200- /O.CON.KCAE.LW.Y.0004.000000T0000Z-120127T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 634 AM EST FRI JAN 27 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...WINDY CONDITIONS ON AREA LAKES. * TIMING...THROUGH 5 PM THIS AFTERNOON. * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
688 WWUS72 KCAE 271353 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 853 AM EST FRI JAN 27 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM THIS AFTERNOON... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 272200- /O.CON.KCAE.LW.Y.0004.000000T0000Z-120127T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 853 AM EST FRI JAN 27 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...WINDY CONDITIONS ON AREA LAKES. * TIMING...THROUGH 5 PM THIS AFTERNOON. * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 27, 1:03 AM EST, 23 minutes earlier.
Area forecast discussion, Jan 27, 1:03 AM EST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 103 AM EST FRI JAN 27 2012 .SYNOPSIS... A LOW PRESSURE SYSTEM ACROSS THE TN VALLEY WILL CONTINUE TO LIFT NORTHEAST OVERNIGHT...DRAGGING A COLD FRONT ACROSS THE AREA LATE TONIGHT INTO FRIDAY MORNING. DRY HIGH PRESSURE WILL TAKE CONTROL FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... MODELS ARE IN GOOD AGREEMENT. UPPER-LEVEL LOW OVER MISSOURI/ARKANSAS AND MISSISSIPPI ARE IN THE PROCESS OF PHASING ACROSS THE LOWER MS RIVER VALLEY TONIGHT. SURFACE LOW PRESSURE SYSTEM ACROSS THE TN VALLEY WILL CONTINUE TO MOVE NORTH/NORTHEAST OVERNIGHT...WITH TRAILING COLD FRONT. AT 10 PM...THE COLD FRONT WAS LOCATED ACROSS CENTRAL TN SOUTHWARD INTO CENTRAL ALABAMA. THIS FRONT WILL CONTINUE TO MOVE EASTWARD OVERNIGHT AND MOVE ACROSS THE STATE BY EARLY/MID FRIDAY MORNING. STRONG UPWARD VERTICAL MOTION EXPECTED AHEAD OF FRONT DUE TO UPPER-LEVEL DYNAMICS. STRONG SOUTHERLY LOW LEVEL JET FROM 50 TO 60 KTS WILL MOVE ACROSS THE AREA AHEAD OF THE FRONT FRIDAY MORNING...BUT AT THIS TIME SEVERE THREAT LOOKS LOW. RADAR/SATELLITE TRENDS THROUGH THE EVENING HAVE SHOWED THAT THE LINE OF SHOWERS/ISOLATED THUNDERSTORMS HAS CONTINUED TO WEAKEN. HOWEVER...ADDITIONAL SHOWER/ISOLATED THUNDERSTORM HAS BEEN DEVELOPING OVER THE PAST COUPLE OF HOURS ACROSS NORTHEAST AL/NW GA. THIS ACTIVITY IS ALONG THE COLD FRONT...BUT WOULD EXPECT THIS ACTIVITY TO LIFT NORTHEAST ALONG THE APPALACHIAN MOUNTAINS CLOSER TO THE BETTER DYNAMICS WITH THE SYSTEM. TEMPERATURES HAVE REMAINED MILD TONIGHT WITH GOOD SOUTH/SOUTHEAST SURFACE FLOW AND EXPECT TEMPERATURES TO REMAIN MILD UNTIL RAINFALL ARRIVES THEN COOLER DOWN EVEN FARTHER TOWARD MORNING WITH PASSING OF THE COLD FRONT. OVERNIGHT MINIMUM TEMPERATURE FORECAST ABOVE GUIDANCE DUE TO CLOUDS/WARM ADVECTION AHEAD OF FRONT. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... MODELS HAVE COME INTO REASONABLE AGREEMENT WITH A MORE PROGRESSIVE SOLUTION IN EJECTING THE UPPER LOW CURRENTLY ALONG THE GULF COAST. THE COLD FRONT WILL LIKELY BE PUSHING THROUGH THE FORECAST AREA AROUND 12Z AND BE EAST OF THE AREA BY 15Z. THERE DOES REMAIN SOME UNCERTAINTY ABOUT HOW MUCH CONVECTION AND PRECIPITATION WILL BE AROUND FRIDAY AS STORMS ALONG THE GULF COAST MAY CUT OFF NORTHERLY MOISTURE TRANSPORT AND LIMIT THE AMOUNT OF PRECIPITATION REACHING THE AREA. WILL CONTINUE WITH HIGH CHANCE POPS IN THE EASTERN COUNTIES AND LOW TO SLIGHT CHANCE IN THE WEST AND RAPIDLY DECREASE THE POPS THROUGH 15Z. MID-LEVEL DRY AIR IS EXPECTED TO MOVE OVER THE FORECAST AREA AS THE UPPER SYSTEM LIFTS NORTHEASTWARD WHICH WILL LIMIT THE AVAILABLE MOISTURE AND SUPPORT THE RAPIDLY DECREASING POPS THROUGH THE MORNING HOURS. A LAKE WIND ADVISORY MAY BE NEEDED BUT CONFIDENCE IS LOW AT THIS TIME. HIGH PRESSURE WILL BRIEFLY BUILD IN FOR FRIDAY AND FRIDAY NIGHT FOLLOWED BY A DRY COLD FRONTAL PASSAGE ON SATURDAY EVENING. STRONGER AND COLDER HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY. TEMPERATURES THROUGH THE PERIOD WILL BE ABOVE NORMAL SATURDAY WITH HIGHS IN THE MID 60S BUT BACK TO NEAR NORMAL ON SUNDAY WITH HIGHS IN THE 50S TO NEAR 60. OVERNIGHT LOWS FRIDAY NIGHT WILL BE HELD IN CHECK DUE TO GRADIENT WINDS KEEPING THE BOUNDARY LAYER DISTURBED BUT COLD NIGHTS ARE EXPECTED SATURDAY NIGHT AND SUNDAY NIGHT WITH LOWS IN THE LOWER TO MID 30S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THE EXTENDED FORECAST FEATURES GENERALLY DRY WEATHER WITH NEAR TO ABOVE NORMAL TEMPERATURES. LITTLE CHANGE IN FORECAST THINKING FOR THIS PERIOD AS EARLY NEXT WEEK THE MID-LEVEL FLOW BECOMES MORE ZONAL AND AN UPPER TROUGH MOVING THROUGH THE FLOW WILL PASS OVER THE AREA ON WEDNESDAY. WILL CARRY A SLIGHT CHANCE OF RAIN ON WEDNESDAY WITH THE FRONTAL PASSAGE AS THERE REMAINS SOME QUESTION ABOUT HOW MUCH MOISTURE WILL BE AVAILABLE WITH THIS FRONT. MODEL PRECIPITABLE WATER FORECASTS ARE SHOWING VALUES INCREASING TO AROUND A HALF INCH ON WEDNESDAY AHEAD OF THE FRONT WHICH IS STILL FAIRLY LOW. TEMPERATURES WILL START THE WEEK NEAR NORMAL WITH HIGHS IN THE UPPER 50S THEN WARM INTO THE 60S TUESDAY THROUGH THURSDAY. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... LOW PRESSURE AND ASSOCIATED COLD FRONT MOVING THROUGH THE REGION WILL PUSH LIGHT RAIN SHOWERS THROUGH THE TAF SITES OVER THE NEXT SEVERAL HOURS. CONDITIONS WILL PRIMARILY BE MVFR...TEMPO IFR...THROUGH DAYBREAK HOWEVER THE WINDS WILL BE THE MAIN ISSUE. STRONG LOW LEVEL JET AROUND 50 KNOTS WILL BE OVER THE REGION AND WITH A TIGHT PRESSURE GRADIENT SURFACE WINDS WILL BE STRONG AND GUSTY THROUGH LATE THIS AFTERNOON. WINDS WILL BE SOUTHERLY AROUND 10 KNOTS WITH GUSTS TO 18 KNOTS...THEN VEER TO WESTERLY AND INCREASE TO AROUND 16 KNOTS WITH GUSTS TO 25 KNOTS FROM 13Z THROUGH 22Z...FINALLY SUBSIDING TO LESS THAN 10 KNOTS BY 22Z. WITH THE WESTERLY WINDS DRIER AIR WILL ALSO FILTER INTO THE REGION WITH ALL TAF SITES RETURNING TO VFR BETWEEN 13 AND 15Z WITH SKIES BECOMING CLEAR BY 22Z. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED FRIDAY NIGHT THROUGH TUESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jan 26, 1:24 PM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 124 PM EST THU JAN 26 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 124 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT...MAINLY AFTER MIDNIGHT. THE MAIN THREAT IS ISOLATED TORNADOES AND ALSO DAMAGING STRAIGHT LINE WINDS .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LAKE WIND ADVISORY MAY BE NEEDED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.